MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.(siemens) analysed the data logs from the advia 2120i hematology system with single aspirate autosampler.The data logs provided by the customer were not legible and siemens requested for additional data, in which the customer has not provided.The internal quality control was checked and recovered within range.The cause of the discordant hemoglobin result is unknown.The customer validated the hemoglobin result when the advia 2120i hematology system with single aspirate autosampler flagged the complete blood count (cbc) and when the affected hemoglobin result recovered outside of the customer normal reference range of 133-180 grams/liter.The advia® 2120i hematology systems operator's guide indicates that "morphology flags are plus signs (+) displayed in the review/edit tab and the run screen.These flags, one to three plus signs, alert the operator to possible cellular conditions that may require additional laboratory attention, such as preparing a slide for microscopic examination" and "whenever morphology or quantitative flags are triggered, the laboratory, before reporting patient results, must validate the results and take the appropriate action in accordance with established standard operating procedures." the affected patient sample was re-run and recovered comparably with the results obtained from the re-drawn sample.The instrument and reagent(s) are performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A flagged discordant, falsely low hemoglobin (hgb) result was obtained on one patient sample on the advia 2120i hematology system with single aspirate autosampler.The hgb result recovered outside of the customer normal reference range and the system flagged the complete blood count (cbc).The hgb result was validated by the customer and reported to the physician, who questioned the result.The patient blood was re-drawn after he was admitted into the hospital and run on an alternate advia 2120i hematology system.The repeated result on the alternate system recovered higher.The original patient sample was re-run, resulting similar to the result from the re-drawn sample.The corrected result was provided to the physician.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low hgb result.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key6745191
Report Number2432235-2017-00440
Device Sequence Number11071830
Product Code GKZ
UDI-Device Identifier00630414581965
UDI-Public00630414581965
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K102644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Device Catalogue Number10488923
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2017
Initial Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR